Share Facebook


06-18-2013, 05:47 AM   #1
rollinstone
Senior Member
 
rollinstone's Avatar
Headaches on imuran

Hey guys, just wondering if any of you on imuran get brutal headaches, almost like migraines, iv been on it now for a few months, nausea is gone but I am getting severe headaches every now and then, almost fortnightly, they're bad too the point that I'm gonna ask the doc for a MRI to make sure my head is okay, could It be the imuran? Unlikely it'd be the pentasa?
06-18-2013, 09:41 AM   #2
Askim
 
Askim's Avatar
 
Join Date: Jun 2013
Location: Leicester, United Kingdom
Hi, I m not on Aza but was on them last year for a short while. Aza gave me pancreatitis :-((
I do suffer with Crohs and time to time do get massive headaches. Consultant says i get headaches due to body in stress because of Crohs.. It comes and goes and nothing can stop the pain :-))
I have learned to live with it..
Hope yours is not so bad!!
06-18-2013, 10:40 AM   #3
Ki3
Senior Member
 
Ki3's Avatar
 
Join Date: Apr 2013
Location: Crawley, United Kingdom

My Support Groups:
I have been on Imuran for a while and I never got side affects until recently. I too get bad headaches, Ive had this one nearly all day, I think it must be the pills.
06-18-2013, 11:54 AM   #4
kat-y
 
Join Date: Nov 2011
Location: United Kingdom

My Support Groups:
Hi I've been on Aza nearly three years and have found headaches were a problem for some of that time, speaking to pharmacist I think a lot of it comes from upper back/ neck tension as I find that muscles are very sore a lot of the time. This is apparently not uncommon on this drug as it's stored in the muscle ... I've tried regular massage / heat packs to stop the neck shoulder pain from becoming constant headaches. Otherwise I've found it fairly painless to be on and have had remission until recently so it's been worth it.
__________________
Crohn's dx 2010
Resection 2010
Tried : Pentasa,Prednisolone,Cipro Flaxyl
Now on Azathioprine, VitD, B12
06-18-2013, 12:48 PM   #5
Trish22
Senior Member
 
Join Date: Aug 2012
Location: Solihull, United Kingdom
yes I am on Aza as well,and yep I get headaches,I have asked IBD Nurse and she did say that it can be a side effect, I used to get it really bad ,just above the bridge of my nose and between my eyes,real nauseating headache,and the sometimes I get them at the sides of my head as well,also affects my neck and shoulders.
ope this helps.x
06-18-2013, 02:52 PM   #6
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
Headaches are quite a common side effect of Imuran/Azathioprine. When I was on it and had first got up to my therapeutic dose of 125mg, I was taking the dose with my evening meal as I was on Pred, Mesren and antibiotics as well and trying to space the pills out during the day. I found I was waking up around 3 in the morning every day with an awful headache around the back of my head and neck.
Friends on the forum advised me to split the dose so I started taking half in the morning and half in the evening and that did the trick.
Other things that help are drinking plenty of water and taking your tablets with food.
__________________
Dx Crohn's terminal ileum April 2011
Ileocaecal resection & partial cystectomy Sept 2012
3.5 years happy remission, in mild flare since Feb 2016 with related Portal Vein Thrombosis

Previous: Prednisolone, Mesren, Omeprazole, Infliximab, Azathioprine
Current: Pentasa, Librax, Warfarin
Helen x
07-18-2013, 07:46 PM   #7
haunsdoger
 
haunsdoger's Avatar
 
Join Date: Feb 2013
Location: Alamogordo, New Mexico
Yep, headaches for me on Imuran. About one a week. It is so bad at times that I can not lay horizontal but have to sleep sitting up. I'm taking 150mg=200mg. But also, check your blood pressure. Mine reached 187/102. I had to stop for a couple of days. Yes, drink alot of water throughout the day - keep your liver workin.
Reply

Thread Tools


All times are GMT -5. The time now is 11:38 AM.
Copyright 2006-2017 Crohnsforum.com